# SDR 96ZZZX375

- Difficulty date: November 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6701V
- Make and model: Beech 76
- Aircraft serial: ME297
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: O-Ring
- Part number: AN6227B10
- Condition: Failed
- Location: Lt Mlg Cylinder
- Stage of operation: IN
- Nature of condition: K, W
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLY OF THE LEFT LANDING GEAR RETRACT/EXTENSION CYLINDER, THE MAIN END CAP O-RING (AN 6227 B-10) WAS FOUND TO HAVE FAILED.  THIS O-RING CONTAINS THE FLUID AND KEEPS IT FROM ESCAPING TO AN EXTERNAL LEAK ON THE LANDING GEAR DOWN SIDE.  UPON CLOSE EXAMINATION OF THE FAILED O-RING, DETERMINED THE FAILIURE WAS CAUSED BY THE O-RING BEING INSTALLED WITH A TWIST, WHICH IS STILL EVIDENT IN THE OLD O-RING.  THIS TWIST CAUSED A PRE-LOAD IN THE CROSS SECTION WHICH EVENTUALLY CAUSED THE FAILURE AND SUBSEQUENT FLUID LOSS.
